JSME International Journal Series A Solid Mechanics and Material Engineering
Online ISSN : 1347-5363
Print ISSN : 1344-7912
ISSN-L : 1344-7912
Deformation
Analytical Approach to Large Deformation Problems of Frame Structures
(In Case of a Square Frame with Rigid Joints)
Atsumi OHTSUKIFernand ELLYIN
Author information
JOURNALS FREE ACCESS

2001 Volume 44 Issue 1 Pages 89-93

Details
Abstract

In elements used as flexible linking devices and structures, the main characteristic is a fairly large deformation without exceeding the elastic limit of the material. This property is of both analytical and technological interests. Previous studies of large deformation have been generally concerned with a single member (e.g. a cantilever beam, a simply supported beam, etc.). However, there are very few large deformation studies of assembled members such as frames. This paper deals with a square frame with rigid joints, loaded diagonally in either tension or compression by a pair of opposite forces. Analytical solutions for large deformation are obtained in terms of elliptic integrals, and are compared with the experimental data. The agreement is found to be fairly close.

Information related to the author
© 2001 by The Japan Society of Mechanical Engineers
Previous article Next article
feedback
Top